Alert archive / California / Flash Flood Warnings in 2019
Flash Flood Warning 21, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 24, 2019, 3:40 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2019, 3:40 PM PDT (22:40 UTC)
- Expired
- Jul 24, 2019, 6:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2384 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
890
WGUS55 KVEF 242240
FFWVEF
CAC071-250130-
/O.NEW.KVEF.FF.W.0021.190724T2240Z-190725T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
340 PM PDT Wed Jul 24 2019
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
South central San Bernardino County in southern California...
* Until 630 PM PDT.
* At 337 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly or is
already occurring along roads within Twentynine Palms.
* Some locations that will experience flooding include...
Twentynine Palms, Twentynine Palms Base and Twentynine Palms
Airport along Highway 62 and Amboy Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3407 11600 3408 11604 3410 11604 3411 11605
3412 11605 3412 11617 3450 11632 3462 11627
3433 11582 3403 11581 3403 11600
$$
VARIAN2 follow-up statements
011
WGUS75 KVEF 250005
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
505 PM PDT Wed Jul 24 2019
CAC071-250130-
/O.CON.KVEF.FF.W.0021.000000T0000Z-190725T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
505 PM PDT Wed Jul 24 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR
SOUTH CENTRAL SAN BERNARDINO COUNTY...
At 504 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to one inch of rain has already
fallen near Twentynine Palms. Flash flooding is expected to begin
shortly along Highway 62 and Amboy Road.
Some locations that will experience flooding include...
Twentynine Palms, Twentynine Palms Base and Twentynine Palms Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3407 11600 3408 11604 3410 11604 3411 11605
3412 11605 3412 11617 3450 11632 3462 11627
3433 11582 3403 11581 3403 11600
$$
VARIAN048
WGUS75 KVEF 250122
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
622 PM PDT Wed Jul 24 2019
CAC071-250131-
/O.EXP.KVEF.FF.W.0021.000000T0000Z-190725T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
622 PM PDT Wed Jul 24 2019
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL SAN BERNARDINO COUNTY
WILL EXPIRE AT 630 PM PDT...
Thunderstorms have died down near Twentynine Palms. Lingering
flooding is still possible, though additional rainfall is not
expected.
LAT...LON 3407 11600 3408 11604 3410 11604 3411 11605
3412 11605 3412 11617 3450 11632 3462 11627
3433 11582 3403 11581 3403 11600
$$
VARIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:54 PM PDT, 46 minutes earlier.
Area forecast discussion, Jul 24, 2:54 PM PDT, 46 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 254 PM PDT Wed Jul 24 2019 .SYNOPSIS...High pressure centered east of the area will continue to provide a favorable monsoon flow into the area through Thursday, resulting in scattered thunderstorms again on Thursday. A drying trend begins Friday with hot and dry conditions expected over the weekend. Monsoon moisture is forecast to return early next week with another round of thunderstorms possible by Tuesday. && .DISCUSSION...tonight through Friday. Isolated to scattered thunderstorms will continue through the evening hours decreasing overnight as support from an inverted trough ends as it lifts away from the area. A Flash Flood Watch remains in effect until 11 pm this evening for portions of southern California, southern Nevada and northwest Arizona as the inverted trough interacts with unseasonably high PWATs and weak instability to increase rain efficiency and bring an elevated risk for flash flooding. Essentially, little movement is forecast in the position of high pressure on Thursday with little change in available moisture. However, the area of concern for more widespread storms and an increased potential for flash flooding shifts to the northern regions of the CWA. A Flash Flood Watch is in effect for Thursday afternoon/evening for portions of the southern Great Basin. High pressure shifts to southeast Arizona on Friday with precipitable water values decreasing somewhat. However, moisture remains more than sufficient for storm development, especially across the Sierra and southern Great Basin due, in part, to support provided by a trough moving into central California. This feature could help support nocturnal convection Friday night as it passes across southcentral Nevada. High pressure moves directly over the area this weekend and as a result, stabilizes the airmass over the region and ends thunderstorm chances for the time being. In addition, temperatures are forecast to soar to several degrees above normal with MOS guidance showing temperatures on Sunday in Las Vegas at or above 110 degrees. In response, excessive heat indices rise on Sunday but then lower again Monday as temperatures drop off. The high pivots east of the area Monday and re-positions near the Four Corners by Tuesday signaling a return of monsoon moisture and increasing chances for thunderstorms. In response to the increased moisture, temperatures would fall back to below normal by mid week. && .AVIATION...For McCarran...A challenging forecast through the TAF period as an active monsoon pattern lowers confidence. Complex of storms near the Peach Springs corridor this afternoon will likely do one of two things, either hold together and continue moving west into the Las Vegas Valley, or collapse, and send strong outflow towards the valley. In either case, expect another chance for thunderstorms and associated hazards around the valley this evening, then again Thursday morning. Turbulence and icing hazards expected with thunderstorms near the valley and approach corridors, along with gusty and erratic surface winds. CIGs should remain above 10 Kft with thunderstorms. For the rest of southern Nevada, northwest Arizona and southeast California...Monsoon thunderstorms will keep the forecast tricky through the TAF period. A developing complex in northwest Arizona will the be primary concern this evening, along with any outflow it may produce. On Friday, thunderstorms most likely north of a KNID- KIGM line with heavy rain and gusty, erratic winds as the primary threat; generally southwesterly winds south of the line. CIGs with any thunderstorms will likely remain above 10 Kft, but expect icing and turbulence hazards aloft in the region. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Salmen AVIATION...Steele For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter DISCUSSION...Salmen AVIATION...Steele For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:33 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 117 min |
| Jul 24, 10:37 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 24, 12:24 PM PDT | Flash Flood Watch | VEF | Inyo, San Bernardino | 9 hr |
| Jul 24, 12:24 PM PDT | Flash Flood Watch | VEF | Inyo | 32 hr |
Nearby
Flash Flood Warnings in California, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.